Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suggest treatment for recurrent urine infection whenever i stop taking medicines

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
Dear Sir, I am suffering from recurrent UTI fro last 12-13months, First few months I was treted by one Urologist with cranpac, however there was no relief and Changed my Urologist. However, condition doen's improve and he had done cystoscopy in Sep 13 and diagnosed as Urinary stricture. He widen the passage and antibiotics course was given, but when it stopped, UTI returns. I am on Niftran 100 one cap daily for last 5-6 months, whenever I stop Niftran, infection returns. All Reports including CT scan are normal. I have consulted another Nephrologist, he was of opinian that I may have to take longer course of Niftran.At present, there is good flow of urine and when I am continuing with Niftran there is no problem. Whenevr I try to stop, pain returns and Urine report shows infection. I am unable to understand if there is any solution, this is affecting my life badly. Regards XXXXXXX
Posted Thu, 20 Mar 2014 in Kidney Conditions
Answered by Dr. Ravi Bansal 1 hour later
Brief Answer: recurrent UTI Detailed Answer: Hi XXXX, Recurrent UTI is a common problem. We have to identify the predisposing factors which are either causing the bacteria to not be cleared completely or cause reinfection. One important cause is urethral stricture. I have seen several patients where 1-2 episodes every month would occur, but this would occur in phases and after few months the problem gets suppressed. You should also search for other factors. HBV, HIV, HCV infections, Diabetes, Significant Post void residue on ultrasound, You can also try to use: 1. Frequent self voiding that is to go and pass urine every 2-3 hours even if pressure is less. 2. Get PSA done to rule out prostatitis. This would be recurrent source of infection. 3. Take a long course of antibiotics needed for treatment. generally 4 weeks of full dose. 4. continue prophylaxis with septran or nitrofuratoin for atleast 6 months. 5. take probiotic supplements. You can have a scheduled serial dilatation of urine passage as per advice of treating urologist. Do not get disheartened . the phase will pass away. Best wishes
Above answer was peer-reviewed by
Follow-up: Suggest treatment for recurrent urine infection whenever i stop taking medicines 12 hours later
Dear Doctor, Thanks for your reply. In this regards I would like to inform you that I have done all test for HIV, HCV, HBV, Diabetis, AFB, ultrasound as well as CT scan. All reports are normal, ie prostate, post void etc. Thats where my worry is. Also after cystoscopy urine flow is really good and therefore Urologist has not advised for further dilation. Now I am already taking Nifran 100 for last 6 months and whenever I stop, the pain returns and if Urine test is done, infection can be seen (Pus cell are immediaately in the range of 25-30huf). The bacteria is E-coli as observed in previous two urine culture. Though I have not taken probiotic supplement, I will start with the same. Any suggestion for the same is requseted. Also would like to know whether such long dosage of Nifran will harm adversly. If not then for how much further period you advise to continue with the Niftran? I am doing regular walk in the morning and tried to take good diet. all other precaustions like taking bath twice a day, keeping private parts clean etc. I hope that my above detailed information will help you for further guidance in this regard. Thanks & Regards XXXXXXX
Answered by Dr. Ravi Bansal 7 hours later
Brief Answer: uti Detailed Answer: Hi, Uti can persist if there is inadequate treatment. Sometime prolong course of antibiotics is needed. What do u do once puss cell recur after stopping niftran. Do you restart nitrofurantoin. Or do you take some other antibiotics as per sensitivity. I think you should take a strong antibiotic from the culture sensitivity report for two weeks and then give some prophylactic antibiotic other than nitrofurantoin. As far as long term use of nitrofurantoin is concerned it is not related with side effects in low doses used. Also rule out prostatitis. You discuss these points with your treating doctor. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor